Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

cardiac issues or anxiety?

On a trip back from my local shop today i started getting a sharp pain in the centre of my chest. this pain spread to my throat (under my chin) although not entirely painful, it was certainly scary and not the first time i have experienced this. I am 27 years old and generally in good health( i think!), although i am a smoker and prone to anxiety/panic attacks. This most certainly triggered a panic attack for me and for the past six hours or so i have continued to experience the same pain though much less troublesome and now i'm becoming even more concerned about this (which does nothing for my anxiety!) I've also noticed that i've been constantly burping up a lot of stomach acid lately, prior to this. Could somebody pls help. is it indigestion, anxiety or a cardiovascular problem maybe?
Asked On : Sat, 19 Dec 2009
Answers:  1 Views:  343
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
I'm a doctor in an A&E department and I know you're going to get loads of answers on here telling you to go straight to A&E, so I want to get in first! First of all, this does NOT sound like typical cardiac pain. Cardiac pain is a crushing, tightness around the chest, sometimes radiating into the jaw, the neck, or either arm (most often, the left arm). It is not a sharp pain like you have described. Secondly, unless you have a family history of ischaemic heart disease (ie. relatives suffering heart attacks before the age of 60), you are at a very low risk of cardiac problems given your age and general health. You've described symptoms of stomach acid and burping, which alongside the sharp central chest pain and pain spreading up the centre of your chest, indicates that the most likely cause of your discomfort is acid reflux. I'd advise that you take some Gaviscon and see how things settle. If you need to use it regularly, or if it doesn't make things better, see your GP who can prescribe tablets to reduce the acid in your stomach. Whatever anyone says, you DO NOT NEED TO GO TO HOSPITAL with this. The chances of it being a cardiac problem are virtually nil when you put together your age and health status along with your symptoms.
Answered: Sat, 19 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor